MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM ROD TO ROD CONNECTOR SMALL PARALLEL 7MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM ROD TO ROD CONNECTOR SMALL PARALLEL 7MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 03805001
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/16/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient was hospitalized for an arthrectomy and osteotomy with arthrodesis for a scoliosis.The device did not hold the 2 rods correctly despite maximum tightening.The device was replaced.Late management of the patient with a delay in the surgery was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment.Result: the customer reported event was not confirmed because the device functioned as expected during inspection.The rod to rod connector was returned with both rods attached to it.A visual inspection was performed and no visual non-conformances were identified.The blockers had full contact with the rods.No deformation was found on the blockers as the hex shape was intact for both.The rods were attempted to be moved, but were stiff and immobile in the connector.No looseness was observed.The rod to rod connector functioned as expected and the reported complaint could not be duplicated.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Conclusion: since no issues were found with the returned product, the reported complaint was unable to be duplicated as the device functioned as expected, a root cause cannot be determined.

Brand Name
XIA 3 TITANIUM ROD TO ROD CONNECTOR SMALL PARALLEL 7MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7379620
Report Number3005525032-2018-00016
Device Sequence Number1233562
Product Code NKB
UDI-Device Identifier04546540147981
UDI-Public(01)04546540147981
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03805001
Device Catalogue Number48230141
Device Lot NumberB70838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2018
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer05/03/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR
Patient Weight69